Alert archive / Virginia / Flash Flood Warnings in 2020

Flash Flood Warning 32, NWS Wakefield, VA

August 6, 2020Chesterfield County, Henrico County, City of Richmond, Virginia

NWS Wakefield, VA issued this flash flood warning at Aug 6, 2020, 5:49 PM EDT for Chesterfield County, Henrico County, City of Richmond, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 6, 2020, 5:49 PM EDT (21:49 UTC)
Expired
Aug 6, 2020, 9:00 PM EDT
In force
3 hr
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Flood severity
None

Counties Chesterfield County, VA, City of Richmond, VA, Henrico County, VA

The radar

The Norfolk radar (KAKQ), 66 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2020-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2020-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
750 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 4:12 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, Aug 6, 4:12 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
412 PM EDT Thu Aug 6 2020

.SYNOPSIS...
A weak surface boundary will remain near the local area through
Friday. This boundary will promote numerous opportunities for
showers and thunderstorms with locally heavy rainfall possible. High
pressure settles over the area for the weekend. Diurnal
thunderstorm chances continue early next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 330 PM EDT Thursday...

Thunderstorms have initiated across areas east of I-95 in the
vicinity of old outflow from this morning's storms. Another area
of thunderstorms has developed well to our west. There have
already been a few instances of flash flooding across the VA
Northern Neck and VA Beach. The 12z/06 CAMs (and also the most
recent runs of the HRRR) continue to forecast the tstms to our
west to move into the area this evening before becoming
concentrated in a WNW-ESE fashion roughly along the I-64
corridor this evening through the first part of tonight. Tstms
are expected to slowly diminish in coverage/intensity early Fri
AM while gradually propagating southward (w/ the aforementioned
frontal boundary). Have likely PoPs in almost all areas through
this evening with highest PoPs (60-70%) shifting south/west
after 00z. Will carry slight chc-chc PoPs after 06z.

While the deep-layer flow/MBE velocities suggest that storms
will have some (slow) movement to them, FFG values are only
1-1.5"/hr in a large area from roughly Chesterfield County-
Newport News north and east to Caroline County/the VA Nrn Neck.
This is due to wet antecedent conditions mainly from TS Isaias.
In addition, flash flooding was observed in the City of Richmond
yesterday evening and FFG values are now aob 0.5"/hr here.
Given the above mentioned factors, PWs around 2", and the fact
that the latest CAMs continue to highlight the I-64 corridor in
central/ern VA for heavy rain potential this evening (HREF
neighborhood probs of ~50% for 3"/3 hr)...will keep FFA as is
(in effect through 08z/4 AM). Could also see some additional
flooding in urban areas of Norfolk/VA Beach (already have a few
flash flood reports from VA Beach), but feel the main flash
flood threat will diminish there in a few hours, so no
expansion of the FFA attm. The heavy rain potential will
continued to be mentioned in the HWO for areas not in the watch.

Lows tonight generally in the low-mid 70s.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
As of 345 PM EDT Thursday...

Upper trough currently to our west is progged to cross the area
Fri evening-Fri night. Will see one more day of scattered (to
perhaps numerous) aftn-evening tstms on Fri. Coverage of storms
is expected to be slightly less than this aftn-evening. However,
given low FFG values, the threat for flash flooding is expected
to continue. In addition, cannot rule out isolated damaging
wind gusts in the strongest storms (dynamics will be a bit
better with the trough axis approaching/crossing the region).
Have 50-60% PoPs across the area Fri aftn/evening. Tstm chances
end from west to east Fri night. Highs Fri in the mid-upper 80s.
Lows Fri night in the upper 60s-low 70s.

Upper trough axis moves offshore this weekend. However, there is
still a chc of isolated-scattered aftn/evening tstms on Sat
(especially E of I-95) as a sfc trough lingers in the vicinity
of SE VA/NE NC. Expect partly cloudy skies across most areas on
Sun as weak high pressure tries to settle into the area.
However, still cannot rule out an isolated aftn/evening tstm
(PoPs 15-20%). Highs Sat in the upper 80s. Slightly warmer on
Sun w/ highs around 90F.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 345 PM EDT Thursday...

Still looking like a more typical summertime pattern for the medium
range period (Sun night through early next week). The large scale
through much of the medium range period will feature high pressure
(at the surface and aloft) offshore of the SE CONUS coast, with weak
upper troughing remaining centered in the vicinity of the
Mississippi River Valley. This will allow for temperatures to rise
back to near/slightly above average by early next week. In addition
diurnal (mainly aftn-evening) showers/tstms are possible each day
(Mon-Thu). Will account for this with slight chc-chc PoPs.
Highs generally 89-94F with lows from around 70F to the mid 70s
through the medium range period.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
As of 200 PM EDT Thursday...

Scattered thunderstorms have developed across ern VA and the
Lower MD Ern Shore. Given that a weakening sfc boundary will
linger over the region tonight...expect scattered to numerous
SHRAs/tstms near the TAF sites through 01-04z (could be as late
as 06z at RIC). Brief IFR/LIFR conditions and gusty winds can
be expected in the strongest tstms. Otherwise, prevailing
conditions will be VFR/MVFR through 06z. Light winds will
continue outside of any tstms. Could see some brief MVFR/IFR ST
at RIC/SBY late tonight. VFR conditions return by ~14z.

Outlook...SCT mainly diurnal SHRAs/tstms will remain possible
on Fri until a second sfc boundary/upper level trough pushes off
the coast this weekend. Still cannot rule out isolated
aftn/evening tstms Sat/Sun. Mainly VFR outside of any tstms.

&&

.MARINE...
As of 400 PM EDT Thursday...

No headlines in the short term tonight through Sun. Late this
aftn, a frontal boundary was laying NNW of the waters with winds
SE 5-15 kt outside of tstms. Winds will become S or SSW later
tonight into Fri morning, generally around 10 kt or less, then
becoming SE or S during Fri. Waves will be 1-2 ft, and seas 2-3
ft. Winds will be S then SW around 10 kt or less Fri night, then
WSW Sat morning becoming SE Sat aftn. A frontal boundary will
drop across the area late Sat night into Sun morning, with winds
turning to the NW or N. NE winds later Sun morning, will turn to
the SE later in the day, as high pressure builds across nrn
portions of the area.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch through late tonight for MDZ021>025.
NC...None.
VA...Flash Flood Watch through late tonight for VAZ048-062-064-069-
     075>078-082>086-090-509>525.
MARINE...None.

&&

SYNOPSIS...ERI
NEAR TERM...ERI
SHORT TERM...ALB/ERI
LONG TERM...ERI
AVIATION...ALB/ERI
MARINE...CMF/TMG
Hazardous weather outlook, Aug 6, 3:53 PM EDT, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
353 PM EDT Thu Aug 6 2020

MDZ021>025-VAZ048-062-064-069-075>078-082>086-090-509>525-072000-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Fluvanna-Goochland-Caroline-Powhatan-Westmoreland-Richmond-
Northumberland-Lancaster-Charles City-New Kent-Gloucester-Middlesex-
Mathews-James City-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
353 PM EDT Thu Aug 6 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, eastern Virginia, north central
Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Additional showers and thunderstorms are expected Friday into Friday
night with localized heavy rainfall possible. There will remain a
threat for flooding of urban and poor drainage areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ012>017-030>032-102-VAZ060-061-065>068-079>081-087>089-092-093-
095>100-072000-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Prince Edward-Cumberland-
Mecklenburg-Lunenburg-Nottoway-Amelia-Brunswick-Dinwiddie-
Prince George-Greensville-Sussex-Surry-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Accomack-
353 PM EDT Thu Aug 6 2020

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, eastern Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms will continue to impact the area this
evening. Localized flash flooding is possible. Gusty winds are
possible from stronger storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Additional showers and thunderstorms are expected Friday into Friday
night with localized flash flooding possible. Gusty winds will
continue to be possible with the strongest storms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 6, 4:18 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Wakefield VA
418 PM EDT Thu Aug 6 2020

NCZ014>017-031-032-102-062115-
Eastern Currituck-Pasquotank-Camden-Gates-Perquimans-Western
Currituck-Chowan-
418 PM EDT Thu Aug 6 2020

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CAMDEN...PASQUOTANK...
PERQUIMANS...EASTERN GATES...CURRITUCK AND CHOWAN COUNTIES...

At 417 PM EDT, strong thunderstorms were clustered near South Mills,
moving east at 5 to 10 mph.

Wind gusts in excess of 30 mph are possible with these storms.

Rainfall amounts of 1 to 2 inches are possible with these storms.

Locations impacted include...
Currituck, Elizabeth City, Camden, Hertford, Winfall, Elizabeth City
State University, Ryland, Weeksville, South Mills, Sunbury, Grandy,
Sanderling, Cape Colony, Tyner, Snug Harbor, Nixonton, Corolla,
Moyock, Knotts Island and Chapanoke.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3601 7658 3606 7662 3604 7665 3651 7670
      3656 7587 3657 7587 3624 7573 3619 7579
      3614 7576 3611 7586 3617 7591 3618 7600
      3614 7600 3615 7606 3610 7621 3608 7644
      3607 7641 3607 7642 3601 7651
TIME...MOT...LOC 2017Z 253DEG 6KT 3642 7622

GINGRICH
Special weather statement, Aug 6, 4:32 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Wakefield VA
432 PM EDT Thu Aug 6 2020

VAZ092-093-096-062115-
Isle of Wight-Southampton-Suffolk-
432 PM EDT Thu Aug 6 2020

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT ISLE OF WIGHT...AND
SOUTHAMPTON COUNTIES...THE CITY OF FRANKLIN AND THE SOUTHWESTERN CITY
OF SUFFOLK...

At 430 PM EDT, a thunderstorm with heavy rain was located near
Carrsville, or 7 miles northeast of Franklin, moving north at 25 mph.

Rainfall amounts of 1 to 2 inches have already fallen with this
storm. Up to 1 inch of additional rainfall is possible in a few
locations.

Locations impacted include...
Franklin, Smithfield, Windsor, Courtland, Boykins, Holland, Suffolk,
Isle Of Wight, Ivor, Newsoms, Hunterdale, Sedley, Carrsville, Zuni,
Capron, Branchville, Vicksville, Pons, Bethel Church and Dory.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.

LAT...LON 3655 7731 3683 7715 3700 7684 3704 7660
      3685 7673 3655 7682
TIME...MOT...LOC 2030Z 199DEG 31KT 3677 7688

JM
Special weather statement, Aug 6, 5:04 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Wakefield VA
504 PM EDT Thu Aug 6 2020

VAZ511-512-515>517-062145-
Eastern Hanover-Western King William-Western Hanover-Western Henrico
(Including the City of Richmond)-Eastern Henrico-
504 PM EDT Thu Aug 6 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HENRICO...
SOUTHEASTERN HANOVER AND NORTHWESTERN KING WILLIAM COUNTIES...

At 504 PM EDT, a strong thunderstorm was located over Mechanicsville,
moving north at 20 mph.

Wind gusts in excess of 30 mph are possible with this storm.

Rainfall amounts of 1 to 2 inches are possible with this storm.

Locations impacted include...
Richmond, Ashland, Randolph Macon College, Mechanicsville, Highland
Springs, Hanover, Manquin, East Highland Park, Studley, Mangohick,
Glen Allen, Enfield, Elmont, Etna Mills, Epworth, Westwood, Solomons
Store, Chamberlayne, Atlee and Ashcake.

LAT...LON 3763 7713 3760 7714 3760 7717 3757 7720
      3755 7741 3779 7756 3781 7742 3780 7739
      3779 7739 3778 7740 3778 7737 3780 7736
      3779 7735 3783 7729 3786 7714
TIME...MOT...LOC 2104Z 167DEG 17KT 3762 7734

Poche
Special weather statement, Aug 6, 5:20 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Wakefield VA
520 PM EDT Thu Aug 6 2020

NCZ013>017-030>032-VAZ093-095>098-062215-
Pasquotank-Hertford-Bertie-Gates-Western
Currituck-Chowan-Camden-Perquimans-Norfolk/Portsmouth-Virginia
Beach-Isle of Wight-Suffolk-Chesapeake-
520 PM EDT Thu Aug 6 2020

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN BERTIE...
GATES...NORTHWESTERN CURRITUCK...CHOWAN...CAMDEN...PASQUOTANK...
PERQUIMANS...EASTERN HERTFORD...AND SOUTHWESTERN ISLE OF WIGHT
COUNTIES...THE SOUTHEASTERN CITY OF NORFOLK...THE CITY OF
CHESAPEAKE...THE SOUTHERN CITY OF PORTSMOUTH...THE CITY OF SUFFOLK
AND THE NORTHWESTERN CITY OF VIRGINIA BEACH...

At 518 PM EDT, thunderstorms with heavy rain were clustered extreme
southeast Virginia and northeast North Carolina, moving northeast at
30 mph.

Wind gusts in excess of 30 mph are possible with these storms.

Rainfall amounts of 1 to 2 inches are possible with these storms.

Locations impacted include...
Virginia Beach, Elizabeth City, Camden, Franklin, Hertford, Winfall,
Gatesville, Elizabeth City State University, Ryland, Weeksville,
Regent University, Great Bridge, South Mills, Deep Creek, Sunbury,
Kempsville, Downtown Suffolk, Holland, Norfolk and Chesapeake.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

LAT...LON 3654 7694 3655 7692 3663 7689 3670 7693
      3687 7613 3613 7611 3612 7617 3610 7621
      3608 7641 3602 7647 3601 7651 3601 7658
      3606 7662 3601 7669 3599 7668 3593 7674
      3594 7669 3593 7669 3592 7670 3590 7678
TIME...MOT...LOC 2118Z 222DEG 53KT 3654 7658

GINGRICH
Special weather statement, Aug 6, 5:33 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Wakefield VA
533 PM EDT Thu Aug 6 2020

VAZ048-061-062-062215-
Goochland-Fluvanna-Cumberland-
533 PM EDT Thu Aug 6 2020

...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHEASTERN
CUMBERLAND...NORTHWESTERN GOOCHLAND AND FLUVANNA COUNTIES...

At 533 PM EDT, a thunderstorm with heavy rain was located near Fork
Union, moving northeast at 15 mph.

Wind gusts in excess of 30 mph are possible with this storm.

Rainfall amounts of 1 to 2 inches are possible with this storm.

Locations impacted include...
Palmyra, Cartersville, Fork Union, Columbia, Kents Store, Lakeside
Village, Duncan, Dixie, Stage Junction, Shores, Central Plains, Bremo
Bluff, Caledonia, Elk Hill, Cohasset, Tabscott, Carysbrook,
Wilmington, Pemberton and Tamworth.

If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.

LAT...LON 3794 7816 3790 7803 3765 7808 3764 7809
      3765 7824 3769 7824 3769 7826 3771 7829
      3772 7834 3774 7840 3780 7844
TIME...MOT...LOC 2133Z 238DEG 14KT 3780 7832

JM
Special weather statement, Aug 6, 5:35 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Wakefield VA
535 PM EDT Thu Aug 6 2020

VAZ062-069-513-515-062215-
Goochland-Western Chesterfield-Western Henrico (Including the City of
Richmond)-Powhatan-
535 PM EDT Thu Aug 6 2020

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CHESTERFIELD...
SOUTHEASTERN GOOCHLAND...NORTHWESTERN HENRICO AND EAST CENTRAL
POWHATAN COUNTIES AND THE CITY OF RICHMOND...

At 534 PM EDT, a strong thunderstorm was located over Tuckahoe,
moving northwest at 10 mph.

Wind gusts in excess of 30 mph are possible with this storm.

Rainfall amounts of 1 to 2 inches are possible with this storm.

Locations impacted include...
Richmond, Bon Air, Tuckahoe, University Of Richmond, Manakin, Laurel,
Roslyn Hills, Midlothian, Subletts, Dumbarton and Short Pump.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3767 7756 3769 7754 3754 7749 3749 7762
      3759 7778
TIME...MOT...LOC 2134Z 156DEG 11KT 3756 7760

Poche

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:08 PM EDTFlash Flood WarningAKQChesterfield, Hanover, Henrico, City of Richmond3 hr
Aug 5, 8:17 PM EDTSpecial Weather StatementAKQChesterfield, Henrico, City of Colonial Heights, City of Richmond43 min
Aug 5, 8:37 PM EDTFlash Flood WarningAKQHenrico3 hr
Aug 5, 9:18 PM EDTSpecial Weather StatementAKQCharles City, Henrico, King and Queen, King William, New Kent42 min
Aug 6, 5:45 AM EDTSpecial Weather StatementAKQDinwiddie45 min
Aug 6, 6:28 AM EDTSpecial Weather StatementAKQDinwiddie, City of Petersburg47 min
Aug 6, 7:07 AM EDTSpecial Weather StatementAKQPrince George, City of Colonial Heights, City of Hopewell, City of Petersburg38 min
Aug 6, 10:43 AM EDTFlash Flood WatchAKQCaroline, Charles City, Chesterfield, Essex, Fluvanna, Gloucester and 22 more15 hr
Aug 6, 1:14 PM EDTAreal Flood AdvisoryAKQNorthumberland3 hr
Aug 6, 1:27 PM EDTFlash Flood WarningAKQNorthumberland3 hr
Aug 6, 1:39 PM EDTFlash Flood WarningAKQEssex, Hanover, King and Queen, King William2 hr
Aug 6, 1:49 PM EDTAreal Flood AdvisoryAKQCity of Virginia Beach3 hr
Aug 6, 2:02 PM EDTFlash Flood WarningAKQCity of Virginia Beach3 hr
Aug 6, 2:27 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Norfolk, City of Portsmouth3 hr
Aug 6, 2:28 PM EDTSpecial Weather StatementAKQMiddlesex47 min
Aug 6, 2:35 PM EDTSpecial Weather StatementAKQSurry, Sussex40 min
Aug 6, 2:49 PM EDTSpecial Marine WarningAKQ41 min
Aug 6, 3:27 PM EDTSpecial Marine WarningAKQ63 min
Aug 6, 3:31 PM EDTSpecial Weather StatementAKQMathews44 min
Aug 6, 3:34 PM EDTAreal Flood AdvisoryAKQSussex3 hr
Aug 6, 3:37 PM EDTSevere Thunderstorm WarningAKQMathews, Middlesex38 min
Aug 6, 3:50 PM EDTFlash Flood WarningAKQMathews, Middlesex3 hr
Aug 6, 4:02 PM EDTSpecial Weather StatementAKQYork, City of Hampton, City of Newport News, City of Poquoson43 min
Aug 6, 4:10 PM EDTSpecial Weather StatementAKQAccomack50 min
Aug 6, 4:12 PM EDTSpecial Weather StatementAKQNew Kent48 min
Aug 6, 4:29 PM EDTAreal Flood AdvisoryAKQCharles City, New Kent3 hr
Aug 6, 4:32 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, City of Franklin43 min
Aug 6, 4:40 PM EDTAreal Flood AdvisoryAKQIsle of Wight3 hr
Aug 6, 4:44 PM EDTAreal Flood AdvisoryAKQHanover, Henrico3 hr
Aug 6, 4:48 PM EDTFlash Flood WarningAKQGloucester3 hr
Aug 6, 4:56 PM EDTAreal Flood AdvisoryAKQHenrico, City of Richmond2 hr
Aug 6, 5:04 PM EDTSpecial Weather StatementAKQHanover41 min
Aug 6, 5:14 PM EDTFlash Flood WarningAKQHenrico, City of Richmond3 hr
Aug 6, 5:15 PM EDTAreal Flood WarningAKQCity of Virginia Beach3 hr
Aug 6, 5:18 PM EDTSevere Thunderstorm WarningAKQFluvanna, Louisa42 min
Aug 6, 5:20 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Suffolk55 min
Aug 6, 5:22 PM EDTAreal Flood AdvisoryAKQNorthampton3 hr
Aug 6, 5:33 PM EDTSpecial Weather StatementAKQFluvanna42 min
Aug 6, 5:35 PM EDTSpecial Weather StatementAKQCity of Richmond40 min
Aug 6, 5:41 PM EDTAreal Flood AdvisoryAKQHanover3 hr
Aug 6, 5:43 PM EDTSevere Thunderstorm WarningAKQCumberland, Fluvanna, Goochland15 min
Aug 6, 5:47 PM EDTSevere Thunderstorm WarningAKQHanover43 min
Aug 6, 5:56 PM EDTSpecial Weather StatementAKQCaroline49 min
Aug 6, 5:57 PM EDTSevere Thunderstorm WarningAKQLouisa31 min
Aug 6, 6:10 PM EDTSevere Thunderstorm WarningAKQCumberland, Goochland, Powhatan50 min
Aug 6, 6:12 PM EDTAreal Flood AdvisoryAKQAmelia, Chesterfield, Nottoway3 hr
Aug 6, 6:14 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake3 hr
Aug 6, 6:19 PM EDTSpecial Weather StatementAKQCaroline41 min
Aug 6, 6:20 PM EDTSpecial Weather StatementAKQDinwiddie40 min
Aug 6, 6:31 PM EDTSpecial Weather StatementAKQCity of Franklin59 min
Aug 6, 6:32 PM EDTSpecial Weather StatementAKQCaroline, Goochland, Louisa43 min
Aug 6, 6:47 PM EDTSpecial Weather StatementAKQPowhatan28 min
Aug 6, 6:51 PM EDTSpecial Weather StatementAKQDinwiddie39 min
Aug 6, 6:53 PM EDTAreal Flood WarningAKQMathews, Middlesex7 min
Aug 6, 6:58 PM EDTAreal Flood AdvisoryAKQCaroline, Goochland, Hanover, Louisa3 hr
Aug 6, 7:14 PM EDTSpecial Weather StatementAKQCaroline, Chesterfield, Hanover, Powhatan, City of Richmond46 min
Aug 6, 7:15 PM EDTAreal Flood AdvisoryAKQLunenburg3 hr
Aug 6, 7:28 PM EDTSpecial Weather StatementAKQAmelia, Nottoway, Prince Edward62 min
Aug 6, 5:52 AM EDTSpecial Weather StatementAKQCurrituck38 min
Aug 6, 7:49 AM EDTSpecial Weather StatementAKQCurrituck56 min
Aug 6, 4:18 PM EDTSpecial Weather StatementAKQCamden, Chowan, Currituck, Pasquotank, Perquimans57 min
Aug 6, 4:57 PM EDTAreal Flood AdvisoryAKQCamden, Currituck3 hr
Aug 6, 6:02 PM EDTFlash Flood WarningAKQCamden, Currituck, Gates, Pasquotank3 hr
Aug 6, 5:39 AM EDTSpecial Weather StatementAKQDorchester51 min
Aug 6, 6:25 AM EDTSpecial Weather StatementAKQDorchester65 min
Aug 6, 7:19 AM EDTSpecial Weather StatementAKQWicomico41 min
Aug 6, 8:00 AM EDTSpecial Weather StatementAKQWicomico45 min
Aug 6, 8:45 AM EDTSpecial Weather StatementAKQWorcester60 min
Aug 6, 9:48 AM EDTSpecial Weather StatementAKQWorcester42 min
Aug 6, 2:06 PM EDTSpecial Weather StatementAKQWorcester39 min
Aug 6, 3:02 PM EDTSpecial Weather StatementAKQWicomico43 min
Aug 6, 3:12 PM EDTAreal Flood AdvisoryAKQWicomico3 hr
Aug 6, 4:14 PM EDTSpecial Weather StatementAKQDorchester46 min

Nearby

Flash Flood Warnings in Virginia, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.